Alert archive / Montana / Wind Advisories in 2012

Wind Advisory 18, NWS Billings, MT

March 29, 2012Park County, Stillwater County, Sweet Grass County, Montana

NWS Billings, MT issued this wind advisory at Mar 29, 2012, 3:57 AM MDT for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Mar 29, 2012, 6:00 PM MDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2012, 3:57 AM MDT (09:57 UTC)
In effect from
Mar 29, 2012, 6:00 PM MDT
Expired
Mar 30, 2012, 9:24 PM MDT
In force
27 hr
Issued by
NWS Billings, MT

Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT

The radar

The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 10.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2012-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2012-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1110 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

353 
WWUS75 KBYZ 290957
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
357 AM MDT THU MAR 29 2012

.LOW PRESSURE MOVING ACROSS SOUTHERN CANADA WILL CAUSE STRONG
WINDS TO DEVELOP OVER PARTS OF SOUTH CENTRAL MONTANA. THE
STRONGEST WINDS WILL TAKE PLACE THIS EVENING THROUGH FRIDAY
EVENING.

MTZ065-066-292300-
/O.NEW.KBYZ.WI.Y.0018.120330T0000Z-120331T0600Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
357 AM MDT THU MAR 29 2012

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT MDT
FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT
MDT FRIDAY NIGHT. 

* TIMING...STRONG WINDS WILL DEVELOP THIS EVENING AND CONTINUE
  THROUGH FRIDAY EVENING. THE PERIOD OF STRONGEST WINDS WILL BE
  THIS EVENING AND THEN AGAIN LATE FRIDAY MORNING INTO EARLY
  FRIDAY EVENING. WINDS WILL DECREASE FRIDAY NIGHT.

* IMPACTS...DANGEROUS CROSS WINDS WILL MAKE TRAVEL DIFFICULT ON
  I-90 AND ON LOCAL ROADS FROM NYE TO FISHTAIL. HIGH PROFILE AND
  LIGHT WEIGHT VEHICLES WILL BE MOST IMPACTED.

* WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH CAN
  BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
6 follow-up statements
117 
WWUS75 KBYZ 292115
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
315 PM MDT THU MAR 29 2012

.STRONG WINDS WILL DEVELOP OVER PARTS OF SOUTH CENTRAL MONTANA
TONIGHT AND CONTINUE THROUGH FRIDAY EVENING. 

MTZ065-066-302115-
/O.CON.KBYZ.WI.Y.0018.120330T0000Z-120331T0600Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
315 PM MDT THU MAR 29 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT FRIDAY
NIGHT...

* TIMING...STRONG WINDS WILL DEVELOP THIS EVENING AND CONTINUE
  THROUGH FRIDAY EVENING. THE PERIOD OF STRONGEST WINDS WILL BE
  THIS EVENING AND THEN AGAIN FRIDAY AFTERNOON. WINDS WILL
  DECREASE FRIDAY NIGHT.

* IMPACTS...DANGEROUS CROSS WINDS WILL MAKE TRAVEL DIFFICULT ON 
  I-90 AND ON LOCAL ROADS FROM NYE TO FISHTAIL. HIGH PROFILE AND 
  LIGHT WEIGHT VEHICLES WILL BE THE MOST IMPACTED. 

* WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH
  CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
567 
WWUS75 KBYZ 300322
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
922 PM MDT THU MAR 29 2012

.STRONG WINDS WILL OCCUR OVER PARTS OF SOUTH CENTRAL MONTANA 
TONIGHT THROUGH FRIDAY EVENING.

MTZ065-066-310330-
/O.CON.KBYZ.WI.Y.0018.000000T0000Z-120331T0600Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
922 PM MDT THU MAR 29 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT FRIDAY
NIGHT...

* CURRENT WINDS...SOUTHWEST AT 25 TO 40 MPH. A SITE ON INTERSTATE
  90 WEST OF LIVINGSTON HAD A GUST OF 60 MPH THIS EVENING.

* TIMING...WINDS WILL STRENGTHEN OVERNIGHT AND BE AT THEIR PEAK ON
  FRIDAY. THE WINDS WILL DECREASE ON FRIDAY NIGHT.

* IMPACTS...DANGEROUS CROSS WINDS WILL MAKE TRAVEL DIFFICULT ON
  INTERSTATE 90 AND ON LOCAL ROADS FROM NYE TO FISHTAIL. HIGH
  PROFILE AND LIGHT WEIGHT VEHICLES WILL BE THE MOST IMPACTED.

* WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH CAN
  BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS

CJS
555 
WWUS75 KBYZ 300852
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
252 AM MDT FRI MAR 30 2012

.STRONG WINDS WILL CONTINUE IN PARTS OF SOUTH CENTRAL MONTANA
THROUGH THIS EVENING.

MTZ065-066-310600-
/O.CON.KBYZ.WI.Y.0018.000000T0000Z-120331T0600Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
252 AM MDT FRI MAR 30 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* WINDS...EXPECT SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 65
  MPH TODAY AND THIS EVENING. WINDS WILL WEAKEN LATE TONIGHT.

* IMPACTS...DANGEROUS CROSS WINDS WILL MAKE TRAVEL DIFFICULT ON
  INTERSTATE 90 AND ON SOME COUNTRY ROADS ALONG THE BEARTOOTH
  FOOTHILLS. HIGH PROFILE AND LIGHT WEIGHT VEHICLES WILL BE THE
  MOST IMPACTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
673 
WWUS75 KBYZ 302008
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
208 PM MDT FRI MAR 30 2012


MTZ065-066-310600-
/O.CON.KBYZ.WI.Y.0018.000000T0000Z-120331T0600Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
208 PM MDT FRI MAR 30 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* WINDS...WIND GUSTS OVER 60 MPH HAVE BEEN REPORTED AT BOTH
  LIVINGSTON AND NEAR NYE TODAY WITH SUSTAINED WINDS 35 TO 45 MPH
  AT TIMES. THE STRONG WINDS WILL CONTINUE INTO THE EARLY EVENING
  BEFORE GRADUALLY DECREASING.

* IMPACTS...DANGEROUS CROSS WINDS WILL MAKE TRAVEL DIFFICULT ON
  INTERSTATE 90 IN THE AREA...AND ON SOME COUNTRY ROADS ALONG THE
  BEARTOOTH FOOTHILLS. HIGH PROFILE AND LIGHT WEIGHT VEHICLES WILL
  BE AFFECTED THE MOST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
609 
WWUS75 KBYZ 310001
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
601 PM MDT FRI MAR 30 2012

MTZ063-310600-
/O.NEW.KBYZ.HW.W.0010.120331T0001Z-120331T0600Z/
JUDITH GAP-
INCLUDING THE CITY OF...JUDITH GAP
601 PM MDT FRI MAR 30 2012

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* TIMING...DAMAGING WINDS WILL CONTINUE THROUGH LATE THIS EVENING.

* IMPACTS...DANGEROUS CROSSWINDS CAN BE EXPECTED FROM NORTH OF
  HARLOWTON THROUGH THE JUDITH GAP THIS EVENING. HIGH PROFILE
  VEHICLES SHOULD DELAY TRAVEL OR SEEK AN ALTERNATE ROUTE UNTIL
  WINDS SUBSIDE OVERNIGHT.

* WINDS...SOUTHWEST 35 TO 50 MPH WITH GUSTS TO 65 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ065-066-310600-
/O.CON.KBYZ.WI.Y.0018.000000T0000Z-120331T0600Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
601 PM MDT FRI MAR 30 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* WINDS...WIND GUSTS OVER 65 MPH HAVE BEEN REPORTED AT BOTH
  LIVINGSTON AND NEAR NYE THIS AFTERNOON WITH SUSTAINED WINDS 35
  TO 55 MPH AT TIMES. THE STRONG WINDS WILL CONTINUE INTO THE
  EARLY EVENING BEFORE GRADUALLY DECREASING.

* IMPACTS...DANGEROUS CROSS WINDS WILL MAKE TRAVEL DIFFICULT ON 
  INTERSTATE 90 IN THE AREA...AND ON SOME COUNTRY ROADS ALONG 
  THE BEARTOOTH FOOTHILLS. HIGH PROFILE AND LIGHT WEIGHT 
  VEHICLES WILL BE AFFECTED THE MOST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
736 
WWUS75 KBYZ 310324
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
924 PM MDT FRI MAR 30 2012

MTZ063-310430-
/O.CAN.KBYZ.HW.W.0010.000000T0000Z-120331T0600Z/
JUDITH GAP-
INCLUDING THE CITY OF...JUDITH GAP
924 PM MDT FRI MAR 30 2012

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE DECREASED QUICKLY THIS EVENING AS A WEAK COLD FRONT HAS
MOVED INTO THE AREA. THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED.

$$

MTZ065-066-310430-
/O.CAN.KBYZ.WI.Y.0018.000000T0000Z-120331T0600Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
924 PM MDT FRI MAR 30 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND
ADVISORY. 

WINDS ARE SUBSIDING FROM STRONG LEVELS EARLIER THIS EVENING ALONG
THE BEARTOOTH FRONT AS A WEAK COLD FRONT MOVES INTO THE AREA.
EXPECT WINDS TO DIMINISH TO 15 TO 30 MPH OVERNIGHT WITH OCCASIONAL
GUSTS IN THE 45 MPH RANGE.

$$

HTTP://WEATHER.GOV/BILLINGS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Mar 29, 3:32 AM MDT, 25 minutes earlier.

Area forecast discussion, Mar 29, 3:32 AM MDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
332 AM MDT THU MAR 29 2012

.SHORT TERM...VALID FOR TDY AND FRI...

A MAINLY ZONAL FLOW WILL BE OVER THE AREA THROUGH THE END OF THE
WEEK. THIS FLOW WILL PROMOTE DOWNSLOPE WARMING AND UNSEASONABLY
WARM TEMPERATURES THE NEXT TWO DAYS...ESPECIALLY FRIDAY. A WEAK
UPPER TROUGH WAS MOVING ACROSS EASTERN MONTANA THIS HOUR AND
PRODUCING SOME WEAK SHOWERS OVER THE EASTERN QUARTER OF THE
FORECAST AREA. THE TROUGH SHOULD CLEAR THE AREA BY FORECAST
EFFECTIVE TIME...SO WILL LEAVE OUT. SMALL SCALE RIDGE WILL TAKE
OVER TODAY AND HIGH TEMPERATURES WILL RISE WELL INTO THE 60S.
SOME MIXING WILL TAKE PLACE THIS AFTERNOON...BUT WINDS DO NOT
LOOK TERRIBLY STRONG FOR MOST PLACES. THE STRONGEST WINDS WILL BE
OVER THE GAP LOCATIONS OF LIVINGSTON AND NYE. WILL LIMIT POPS TO
THE HIGHER TERRAIN AND ADJACENT AREAS THIS AFTERNOON. SOME
SHORTWAVE ENERGY DOES SWING ACROSS NORTHERN MONTANA...WITH A
GLANCING BLOW OVER THE WEST. KEPT POPS LOW.

WINDS WILL PICK IN STRENGTH LATE THIS AFTERNOON AND EARLY THIS
EVENING. A LEE TROUGH WILL DEEPEN THIS EVENING AS A SURFACE LOW
SLIDES ACROSS SOUTHERN CANADA. GRADIENT TIGHTENS UP ADEQUATELY TO
PRODUCE STRONG WINDS AT LIVINGSTON AND NYE. THE GRADIENT REMAINS
TIGHT INTO FRIDAY EVENING. THIS DOES NOT LOOK LIKE A GAP FLOW
EVENT AS THE ATMOSPHERE WILL NOT HAVE A STABLE LAYER AT MOUNTAIN
TOP LEVEL. THIS WILL BE A MIXING WIND EVENT. 700MB WINDS DO
INCREASE TO 55KTS TONIGHT THROUGH FRIDAY. GUIDANCE IS STRONG WITH
WIND PROJECTIONS STARTING AS EARLY AS LATE THIS AFTERNOON. WILL
ISSUE A WIND ADVISORY FROM 00Z TONIGHT TO 06Z SATURDAY. THERE
SHOULD BE A BIT OF A LULL IN THE WINDS LATE TONIGHT BEFORE THEY
PICK UP AGAIN LATE FRIDAY MORNING. WILL HANDLE THAT IN THE
WORDING OF THE ADVISORY. DO NOT THINK 700MB WINDS ARE STRONG
ENOUGH FOR WARNING GIVEN A MIXING PATTERN...SO WILL KEEP IT AT
ADVISORY. THIS WILL NEED TO BE WATCHED.

FRIDAY WILL BE THE WARMEST DAY OF THE WORK WEEK WITH TEMPERATURES
PUSHING THE UPPER 70S OVER THE EAST. THE RECORD HIGH AT MILES
CITY WILL BE THREATENED. MIXING WINDS WILL BE STRONGER FRIDAY
AFTERNOON COMPARED TO TODAY. HUMIDITIES WILL FALL INTO THE MID
TEENS FOR MOST PLACES FRIDAY AFTERNOON. GIVEN MIXING
WINDS...UNSEASONABLY WARM TEMPERATURES AND HUMIDITIES IN THE
TEENS...WILL ISSUE A FIRE WEATHER WATCH FOR THE EAST FRIDAY
AFTERNOON AND EVENING. NOT MUCH IN THE WAY OF PRECIPITATION
CHANCES FRIDAY AND FRIDAY NIGHT WITH ENERGY GETTING DEFLECTED
NORTH. TWH

.LONG TERM...VALID FOR SAT...SUN...MON...TUE...WED...

SURGE OF WARM AIR UNDER SOUTHWEST FLOW ALOFT WILL BRING US ONE OF
THE WARMEST DAYS OF THIS VERY WARM MONTH ON SATURDAY. WITH 700MB
TEMPS CLIMBING TO +4C OR +6C WE SHOULD SEE TEMPS APPROACH 80
DEGREES ESPECIALLY IN CENTRAL AND EAST PARTS. GIVEN THE RUN OF
HOT AND DRY WEATHER WE HAVE HAD THERE WILL BE FIRE WEATHER
CONCERNS TO DEAL WITH. MIXED WIND POTENTIAL WILL BE GREATEST IN
OUR WEST WITH ABOUT 35 KTS OF 700MB FLOW. A MUCH WEAKER PRESSURE
GRADIENT AND LIGHTER MID LEVEL WINDS SUGGEST LESS MIXED WIND IN
OUR EAST. COLD FRONTAL PASSAGE WILL OCCUR OVERNIGHT SATURDAY
NIGHT...SO WIND SHIFT WILL NOT BE PART OF THE FIRE WEATHER
EQUATION THIS TIME.

ONSET OF HEIGHT FALLS...MID LEVEL MOISTENING AND INCREASED
DIURNAL INSTABILITY WILL RESULT IN THE POTENTIAL FOR AFTERNOON
AND EVENING SHOWERS/TSTMS MAINLY IN OUR WEST ON SATURDAY.
OTHERWISE MAIN FORCING AND COLD FRONTAL PASSAGE WILL HOLD OFF
UNTIL LATER SATURDAY NIGHT SO HAVE ADJUSTED POPS DOWN SOME PRIOR
TO 06Z. BEST CHANCE OF PCPN LOOKS TO BE 06-18Z...INITIALLY IN OUR
WEST THEN SHIFTING TO NW FLOW UPSLOPE AREAS BY SUNDAY...AS
SPLITTING ENERGY AND ONSET OF STRONG LOW LEVEL DOWNSLOPING/DRYING
WILL REDUCE OUR PCPN CHANCES BY SUNDAY AFTERNOON. THE HIGH
TERRAIN SHOULD SEE A LITTLE SNOW ACCUMULATION WITH THIS WAVE AS
700MB TEMPS FALL TO -10C. PCPN OVER THE LOWER ELEVATIONS WILL BE
JUST RAIN SHOWERS... AND MAYBE A MIX WITH SNOW ALONG THE
FOOTHILLS. SUNDAY WILL ALSO BE MUCH COOLER IN THE POST FRONTAL
AIRMASS AND SHOULD SEE HIGHS MAX OUT IN THE 50S...OR SOMEWHERE
NEAR EARLY APRIL NORMALS. EXPECT A GOOD WNW WIND ON SUNDAY AS
WELL. HAVE TWEAKED WINDS UP A BIT TO SHOW GUSTS OF 35-45 MPH.

REMAINDER OF EXTENDED LOOKS PRETTY QUIET AS THIS ENERGY EXITS AND
RIDGING BUILDS BACK IN FOR MON-WED. WILL SUSTAIN MTN POPS FOR
MONDAY BUT OTHERWISE CONDITIONS LOOK TO BE DRY THESE DAYS. TEMPS
WILL CLIMB ONCE AGAIN AND SHOULD SEE 60S TO LOW 70S AGAIN BY
TUE/WED. SW FLOW MAY OPEN THE DOOR TO LIGHT PCPN OVER THE
BEARTOOTH ABSAROKAS BY WED NITE OR THU. JKL

&&

.AVIATION...

A WEAK DISTURBANCE WILL BRING SOME MID CLOUD AND PERHAPS VERY
LIGHT SHOWERS TO AREAS EAST OF A KSHR-KMLS LINE UNTIL 12Z THIS
MORNING...WITH CLEARING SKIES FROM WEST TO EAST OTHERWISE. A FEW
SHOWERS ARE POSSIBLE OVER OUR WESTERN MOUNTAINS THIS AFTERNOON
AND TONIGHT AS ANOTHER PACIFIC DISTURBANCE CLIPS CENTRAL MONTANA.
VFR WILL PREVAIL OVER THE NEXT 24 HOURS.

MAIN AVIATION HAZARD WILL BE INCREASED WIND AT KLVM THIS
AFTERNOON AND TONIGHT...WITH GUSTS TO 40 KTS AFTER 18Z AND 50 KTS
AFTER 00Z THIS EVENING. JKL

&&

.PRELIMINARY POINT TEMP/POPS...

    TDY FRI     SAT     SUN     MON     TUE     WED
-------------------------------------------------------
BIL 065 044/075 046/075 042/053 033/056 033/065 038/067
    0/N 00/N    02/T    44/W    11/N    00/B    00/U
LVM 060 041/070 043/066 037/047 027/052 030/060 036/060
    2/W 22/W    24/T    63/W    21/N    11/N    11/B
HDN 069 039/076 042/076 041/056 032/057 029/066 034/071
    0/N 00/N    01/B    34/W    11/N    00/B    00/U
MLS 068 042/078 045/077 043/058 034/057 031/064 037/070
    0/B 00/N    01/B    34/W    11/N    10/U    00/U
4BQ 066 040/076 044/080 044/058 033/056 030/064 036/073
    0/B 00/N    00/B    24/W    11/N    10/U    00/U
BHK 067 037/078 043/077 046/059 034/055 029/062 035/069
    0/N 00/N    01/B    23/W    11/N    00/U    00/U
SHR 063 037/070 041/078 039/053 029/055 028/065 034/070
    0/B 00/B    00/B    24/W    21/N    00/B    00/U

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT
      MDT FRIDAY NIGHT FOR ZONES 65-66.
     FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
      FRIDAY EVENING FOR ZONES 130>133.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Mar 28, 3:45 PM MDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
345 PM MDT WED MAR 28 2012

MTZ028>042-056>058-063>068-WYZ098-099-292145-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
345 PM MDT WED MAR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TONIGHT IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG GUSTY WINDS ARE LIKELY WEST OF A ROUNDUP TO BILLINGS TO
FORT SMITH LINE LATE THURSDAY INTO FRIDAY NIGHT. THE STRONGEST
WINDS WILL BE ALONG THE BEARTOOTH AND ABSAROKA FOOTHILLS...WHERE
GUSTS TO 50 TO 60 MPH WILL CREATE DANGEROUS CROSSWINDS ALONG AREA
ROADS...INCLUDING INTERSTATE 90 FROM BIG TIMBER TO LIVINGSTON AND
HIGHWAY 191 FROM BIG TIMBER TO JUDITH GAP. THOSE DRIVING HIGH
PROFILE VEHICLES SHOULD BE PREPARED FOR DANGEROUS DRIVING
CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 4:49 AM MDTFire Weather WatchBYZBig Horn, Carbon, Carter, Custer, Fallon, Gallatin and 11 more22 hr

Nearby

Wind Advisories in Montana, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.